Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Diagnosed with cocci meningitis. Pain and ringing while moving the neck. On medication for valley fever, blood clots, cholesterol and migraines. Due to medication?

I have been diagnosed with cocci meningitis since May 2011, but the last few month I have been experiencing 24/7 pain, ringing,humming (like bee hive)and when I move my neck it sounds like I m crinkling up a bag of potatoe chips. My NP even gave me a nasal spray thinking it might be allergies. I am on so much medicine, I m thinking it could be causing it all. 400 mg VFend for Valley fever , warafin for blood clots, HB and Cholesterol meds, botox, topamax for migraines and some anxiety meds because I think I am losing it from what is going on in my head. At one point I thought I should just stop all meds and see if it goes away.
Asked On : Mon, 10 Dec 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
Was your bacterial meningitis treayed with a suitable antibiotic ?
It is unlikely for an acute bacterial infection to last for such long time.
Appropriate antibiotics usually clear away the infection.
Pain on moving the neck is characteristic of meningeal infection.
Ringing of ears and hearing humming sounds indicate involvement of inner ear. The cerebrospinal fluid (CSF) which baths the outer surface of the brain and also harbours the infection in meningitis is in continuation with the endolymphatic fluid in the inner ear.
An infection from the CSF can enter the inner ear and cause these sympyoms.

Get a CSF examination to rule out recurrence of maningeal infection after consultation with your doctor.

Out of the varioud drugs which you are taking for various reasons statins (if you are taking it for high cholesterol) can cause muscle pain (neck pain in your case).

Rest discuss with your doctor for further managemnt.

Yhanks and take care
Dr Shailja P Wahal
Answered: Mon, 10 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor